Indiana, 2014Damaging Wind in Indiana, July 27, 2014
July 27, 2014 · NWS ILN · 1 event in 1 county or zone
Thunderstorms developed during the afternoon and evening hours ahead of an approaching cold front. A few of the storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the afternoon and evening hours ahead of an approaching cold front. A few of the storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 27, 4:45 PM EST, 32 minutes earlier.
Area forecast discussion, Jul 27, 4:45 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
545 PM EDT SUN JUL 27 2014
.SYNOPSIS...
A COLD FRONT WILL CROSS THE OHIO VALLEY THIS EVENING...FOLLOWED BY
AN UPPER LEVEL TROUGH CROSSING EAST OF THE REGION OVERNIGHT. A
STRONG PUSH OF COLD AIR BEHIND THE FRONT WILL RESULT IN SCATTERED
SHOWERS AND SPRINKLES DURING THE DAY...WHICH WILL LIKELY OCCUR
THROUGH MID-WEEK. A LONG WAVE UPPER LEVEL TROUGH WILL BE FOUND
TO THE EAST...RESULTING IN WELL BELOW NORMAL TEMPERATURES FOR THE
FORESEEABLE FUTURE.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATED EARLY TO INCLUDE CATEGORICAL POPS FOR A PERIOD OF TIME
WITH THE FRONT MOVING THROUGH CWA THIS LATE DAY/EARLY EVENING.
PREVIOUS DISCUSSION BELOW IS STILL VALID AND THINKING THAT SVR
THREAT OVER SOUTHERN 1/2 OF CWA IS NOT EXISTENT...ESPECIALLY WITH
THE RAPID LOSS OF DAYTIME HEATING. ENERGY FOR THE CONTINUATION OF
STORMS THROUGH CWA WILL HAVE TO BE BROUGHT WITH THE FRONT AND IT
JUST APPEARS TO HAVE SOME SHEAR IN ITS FAVOR. ACTIVE CELLS ALONG
IT HAVE PUSHED OUT A BLANKETING CLOUD DECK THAT WILL INHIBIT THE
INGREDIENTS NECESSARY FOR THEM TO PRODUCE A TORNADIC SUPERCELL.
SOME ISOLD SEVERE IS STILL POSSIBLE THROUGH EARLY EVENING...MAINLY
ALONG AND N OF I-70 CORRIDOR. PREV DISC FOLLOWS->
ACTIVE WEATHER WILL OCCUR ALONG AND NORTH OF I-70 CORRIDOR THIS
AFTERNOON AND EARLY EVENING. THE STRATUS OVER SOUTHERN CWA WILL
NOT PERMIT ANY RUNAWAY TEMPERATURES WHICH WILL NOT ALLOW THE
BOUNDARY LAYER TO DE-STABILIZE DURING THE REMAINING BULK OF
DAYLIGHT HOURS. EVEN WITH THE LINE OF STORMS ALONG THE FRONT
EXTENDING SSW THROUGH INDIANA EXPECTED TO CROSS INTO OHIO IN A
COUPLE OF HOURS...THINK THAT THE TOR THREAT IS MINIMIZED OUTSIDE
OF THE IMMEDIATE LINE OVER MAJORITY OF CWA. TIMING PROG HAS THE
LINE IN WESTERN CWA AT ABOUT 5:30-6 PM AND I JUST CAN'T SEE THE
INSTABILITY HOLDING TOUGH OVER SOUTHERN CWA AFTER 6 THIS EVENING.
STORMS WILL BE DECREASING IN INTENSITY AT THAT TIME...THOUGH IT IS
NOT IMPOSSIBLE FOR A DISCRETE SUPERCELL ALONG THE LINE TO PERSIST
AND CROSS OUR CWA THROUGH THE VALID WATCH TIME OF 9PM.
TEMPERATURES WILL TAKE A NOSE DIVE AFTER THE UPPER LOW CROSSES
NEAR THE 6Z TIME FRAME TONIGHT...AS IT COMBINES TO PUSH NW FLOW
THROUGH A DEEP LAYER OVERNIGHT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
ABUNDANT CLOUD COVER IS EXPECTED IN THE COLD AIR TOMORROW...AT
LEAST A VERY BKN CU FIELD. SHOWERS AND WIDESPREAD SPRINKLES APPEAR
TO BE INDICATED DURING THE AFTERNOON THROUGH MIDWEEK...ESPECIALLY
IN THE COLDEST AIR OVER NORTHERN CWA. THESE SHOWERS MAY PUSH SOUTH
TO THE OHIO RIVER MONDAY BUT WILL LIKELY NOT REACH THAT FAR SOUTH
ON TUES OR WED.
CUTOFF LOW AND LONGWAVE TROUGH WILL PARK ITSELF OVER THE THE GREAT
LAKES AND NORTHERN OHIO VALLEY...KEEPING WELL BELOW NORMAL
TEMPERATURES AND A CHANCE OF LATE DAY SPRINKLES/SHOWERS IN THE
FORECAST FOR THE FORESEEABLE FUTURE.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AIRMASS SHOULD MODIFY SOMEWHAT BY THURS AND FRI THAT THE SHOWERS
DUE TO DAYTIME HEATING WILL NOT BE AS PREVALENT. TEMPERATURES WILL
REMAIN COOL AS NORTHERLY FLOW PERSISTS OVER THE REGION.
ADDITIONAL UPPER LEVEL ENERGY DROPS INTO THE ERN U.S. MEAN TROF
OVER THE WEEKEND. THIS RESULTS IN THE TROF DEEPENING AGAIN. THE
GFS IS MORE AGGRESSIVE WITH THIS THAN THE ECMWF.
THERE SHOULD BE ENUF LIFT BOTH DAYS FOR DIURNAL CONVECTION TO
DEVELOP. WILL CARRY CHANCE POPS IN THE E AND SLIGHT CHANCE IN THE
W ON SATURDAY AND CHANCE POPS ALL LOCATIONS SUNDAY AS THE TROF
LIFTS E.
TEMPERATURES WILL REMAIN BELOW NORMAL OVER THE WEEKEND.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA
THIS AFTERNOON IN ADVANCE OF A COLD FRONT THAT WILL MOVE THROUGH
LATE THIS AFTERNOON INTO EARLY THIS EVENING. BEST CHANCE FOR
THUNDERSTORM ACTIVITY IS NEAR KCMH AND KLCK. HAVE A TEMPO FOR
THUNDERSTORMS IN THIS AREA WITH A LONGER PERIOD OF VCTS. WENT WITH
A VCTS MENTION FOR KDAY AND KILN. ALTHOUGH THERE MAY BE SOME
ISOLATED THUNDERSTORM ACTIVITY AROUND KCVG AND KLUK KEPT THUNDER
MENTION OUT OF THE TAFS AT THIS TIME.
AFTER THE PASSAGE OF THE COLD FRONT NOT EXPECTING ADDITIONAL
THUNDERSTORM ACTIVITY ALTHOUGH A FEW SHOWERS WILL STILL BE
POSSIBLE. WINDS WILL BE GUSTY OFF AND ON THROUGH THE AFTERNOON AND
EARLY EVENING WITH WIND GUSTS AROUND 20 TO 25 KNOTS. WIND GUSTS
WILL SUBSIDE TONIGHT HOWEVER WINDS WILL STAY UP SOME THROUGH THE
OVERNIGHT HOURS. DUE TO THIS KEPT FOG MENTION OUT OF THE TAFS.
LOWER CLOUDS ARE EXPECTED TO MOVE INTO THE AREA OVERNIGHT. HAVE
SOME MVFR CIGS WORKING INTO THE AREA LATE IN THE OVERNIGHT HOURS
AND INTO THE DAY ON MONDAY. AN UPPER LEVEL DISTURBANCE WORKS INTO
THE AREA ON MONDAY ALLOWING FOR SOME SCATTERED SHOWER ACTIVITY
ACROSS THE REGION.
OUTLOOK...MVFR VSBYS POSSIBLE MONDAY WITH SHOWERS.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...FRANKS/SITES
AVIATION...NOVAK
Hazardous weather outlook, Jul 27, 2:13 PM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
313 PM EDT SUN JUL 27 2014
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-281915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
313 PM EDT SUN JUL 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS DEVELOPING THIS AFTERNOON HAVE AN INCREASED
POTENTIAL FOR BECOMING SEVERE WITH DAMAGING WINDS...LARGE
HAIL...AND POSSIBLY TORNADOS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, Jul 27, 3:43 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
443 PM EDT SUN JUL 27 2014
OHZ055-056-065-272115-
FAIRFIELD OH-FRANKLIN OH-LICKING OH-
443 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...EASTERN
FRANKLIN AND NORTHWESTERN FAIRFIELD COUNTIES THROUGH 515 PM EDT...
AT 441 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WHITEHALL...MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...REYNOLDSBURG...
PICKERINGTON...PATASKALA AND BALTIMORE.
ALSO...SUMMIT STATION...ETNA...BEECHWOOD TRAILS AND KIRKERSVILLE ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4002 8251 3980 8258 3994 8300 4005 8297
Local storm report, Jul 27, 4:05 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
505 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HEAVY RAIN 5 WNW GAHANNA 40.05N 82.96W
07/27/2014 M1.46 INCH FRANKLIN OH PUBLIC
RAINFALL TOTAL SO FAR TODAY
&&
KURZSpecial weather statement, Jul 27, 4:50 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT SUN JUL 27 2014
OHZ034-272215-
MERCER OH-
550 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MERCER COUNTY
THROUGH 615 PM EDT...
AT 548 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF FORT RECOVERY...MOVING EAST AT 50 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY.
ALSO...ST. HENRY AND BURKETTSVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 4037 8448 4035 8465 4036 8481 4050 8481
4056 8481 4056 8480Special weather statement, Jul 27, 4:58 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT SUN JUL 27 2014
OHZ034-035-043-272230-
AUGLAIZE OH-MERCER OH-SHELBY OH-
558 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY...NORTHEASTERN
MERCER AND AUGLAIZE COUNTIES THROUGH 630 PM EDT...
AT 554 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH
OF MENDON...MOVING SOUTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRIDERSVILLE AND
WAPAKONETA.
ALSO...KOSSUTH...BUCKLAND...MOULTON...UNIOPOLIS...FRYBURG...ST. JOHNS
AND WAYNESFIELD ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4069 8445 4069 8423 4066 8422 4066 8411
4065 8410 4065 8398 4061 8388 4043 8410
4069 8460 4073 8457 4073 8446Special weather statement, Jul 27, 5:10 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
610 PM EDT SUN JUL 27 2014
OHZ042-051-272245-
DARKE OH-MIAMI OH-
610 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MIAMI AND NORTHERN
DARKE COUNTIES THROUGH 645 PM EDT...
AT 608 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ANSONIA...
MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ANSONIA AND VERSAILLES.
ALSO...ROSSBURG...PIKEVILLE...BROCK...DARKE COUNTY AIRPORT...
WEBSTER...GETTYSBURG...HORATIO...BRADFORD...BLOOMER AND POLO ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4024 8443 4020 8443 4020 8434 4019 8432
4009 8440 4016 8481 4017 8481 4035 8471Local storm report, Jul 27, 5:12 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
612 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG 4 N PICKERINGTON 39.95N 82.76W
07/27/2014 LICKING OH BROADCAST MEDIA
ONE TREE DOWN ACROSS PALMER ROAD
&&
SNYDERThunderstorm Wind, Wayne
- When
- July 27, 5:17 PM EST to 5:19 PM EST
- Where
- Wayne County, 0.2 mi SW of Mt Auburn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 39.798, -85.183
Two trees downed south of Cambridge City due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, July 27, 2014$55 million · 3 in hail · 115 events
- Tornadoes and Hail in Tennessee, July 27, 2014EF3 · 42 events
- Lightning Strikes in California, July 27, 20141 death · 9 injured · 2 events
- Hail and Damaging Winds in North Carolina, July 27, 20141 death · $40,000 · 1.75 in hail · 14 events
- Flash Flood and Flooding in Massachusetts, July 27, 20144 injured · $440,000 · 50 kt wind · 20 events
- Tornado and Flash Flooding in Massachusetts, July 27 to 28, 2014$277,000 · EF1 · 17 events
- Tornadoes and Flash Flood in West Virginia, July 27, 2014$184,000 · EF1 · 20 events
- Hail and Damaging Winds in Tennessee, July 27, 2014$213,000 · 1 in hail · 38 events
- Tornado and Flash Flooding in Kentucky, July 27 to 28, 2014$4,000 · EF1 · 77 events
- Flash Flooding and Lightning Strike in Nevada, July 27 to 28, 2014$1.0 million · 3 events
- Hail and Damaging Wind in New Jersey, July 27 to 28, 2014$1.0 million · 52 kt wind · 3 events
- Damaging Winds in Ohio, July 27, 2014$185,000 · 52 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529056.